Oregon, 2004

Hail in Oregon, May 7, 2004

May 7, 2004 · NWS PDT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 7, 7:30 PM PST, 1 hour 11 minutes earlier.

Area forecast discussion, May 7, 7:30 PM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
830 PM PDT FRI MAY 7 2004

.SHORT TERM...A MID LEVEL WAVE MOVING ACROSS CENTRAL OREGON HAS
PRODUCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE EAST
SLOPES OF THE OREGON CASCADES.  SHOWERS WILL TRACK NORTHWARD AND
WILL BE NEAR THE SOUTHERN WASHINGTON CASCADES IN THE NEXT HOUR OR
TWO.  WATER VAPOR LOOPS SHOW ANOTHER PIECE OF ENERGY OVER NORTHERN
CALIFORNIA  THAT WILL TRACK NNE ACROSS OREGON AND BRING SCATTERED
SHOWERS TO THE REMAINDER OF THE FORECAST AREA TONIGHT.
THUNDERSTORMS THAT HAVE DEVELOPED OVER OUR AREA HAVE BEEN
SHALLOW...WITH DOPPLER RADAR AT PENDLETON INDICATING TOPS UP TO
30,000 FEET.  CLOUD-TO-GROUND LIGHTNING HAS BEEN SPARSE AS WELL. THE
CIRRUS SHIELD THAT BLANKETED THE REGION MOST OF THE DAY HELPED TO
KEEP THUNDERSTORMS AT A MINIMUM. HAVE UPDATED FORECAST TO INCREASE
POPS IN OUR CENTRAL AND NORTH CENTRAL OREGON ZONES AS WELL AS TO
BACK OFF ON THUNDERSTORM WORDING WITH ONLY ISOLATED/SLIGHT CHANCE
FOR THE REST OF TONIGHT.  SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 46 68 41 70 / 30 30 20 10
WALLA WALLA         52 67 47 69 / 30 30 20 10
TRI-CITIES          46 71 41 73 / 20 20 20 10
YAKIMA              45 67 40 69 / 30 30 20 10
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

85
Hazardous weather outlook, May 7, 4:00 AM PST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT FRI MAY 7 2004

ORZ041>050-WAZ024>030-081200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
500 AM PDT FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...AN UPPER-LEVEL SYSTEM PASSING OVER THE PACIFIC NORTHWEST
WILL COMBINE WITH JET STREAM DYNAMICS AND DAYTIME HEATING TO PRODUCE
THUNDERSTORMS THIS AFTERNOON.  THE THUNDERSTORMS WILL BE MAINLY
UNORGANIZED...BUT WILL HOLD THE POTENTIAL FOR GUSTY WINDS AND SMALL
HAIL ALONG WITH MODERATE RAINFALL.  THE MAIN FOCUS OF CONVECTION
TODAY WILL BE THE MOUNTAIN AREAS OF CENTRAL AND EASTERN OREGON AND
SOUTHEAST WASHINGTON.  STEERING WINDS WILL BE FROM THE SOUTH THIS
AFTERNOON ALLOWING STORMS TO MIGRATE OFF THE MOUNTAINS AND OVER THE
COLUMBIA BASIN.  THE POTENTIAL FOR THUNDERSTORM ACTIVITY WILL LINGER
INTO THE EVENING HOURS ESPECIALLY OVER NORTHEAST OREGON.

.DAYS TWO THROUGH SEVEN...THE POTENTIAL FOR ISOLATED THUNDERSTORMS
WILL CONTINUE DURING THE DAY ON SATURDAY AS A JET MAX WILL SETTLE
OVERHEAD PROVIDING ENOUGH SHEAR TO ENHANCE CLOUD GROWTH.  THE JET
WILL BE ORIENTED WEST TO EAST ACROSS THE AREA HELPING TO GENERATE
BREEZY CONDITIONS IN COLUMBIA RIVER GORGE AND KITTITAS VALLEYS AS
WELL.

DRIER AND MORE STABLE CONDITIONS WILL MOVE BACK OVER THE PACIFIC
NORTHWEST BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Pendleton radar (KPDT), 116 km away, was scanning. The volume nearest the first event began at 04:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gilliam

When
May 7, 8:41 PM PST
Where
Gilliam County, Condon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.233, -120.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404772.